Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 420, NWS Atlanta, GA

July 11, 2008Bibb County, Twiggs County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2008, 6:19 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 11, 2008, 6:19 PM EDT (22:19 UTC)
Expired
Jul 11, 2008, 7:00 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bibb County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 694 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
694 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
640 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-27 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 112219
SVRFFC
GAC021-289-112300-
/O.NEW.KFFC.SV.W.0420.080711T2219Z-080711T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT FRI JUL 11 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BIBB COUNTY IN CENTRAL GEORGIA
  TWIGGS COUNTY IN CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR CROSS
  KEYS...MOVING SOUTHEAST AT 9 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
  BRANCH AND JEFFERSONVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3281 8369 3288 8360 3287 8358 3287 8356
      3284 8352 3287 8345 3280 8335 3268 8328
      3267 8328 3254 8345
TIME...MOT...LOC 2219Z 323DEG 8KT 3281 8355

$$
1 follow-up statement
000 
WWUS52 KFFC 112248
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT FRI JUL 11 2008

GAC021-112257-
/O.CAN.KFFC.SV.W.0420.000000T0000Z-080711T2300Z/
BIBB GA-
647 PM EDT FRI JUL 11 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BIBB COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. 
DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE NEAR
THE TWIGGS COUNTY LINE THROUGH 700 PM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3254 8345 3273 8358 3281 8348 3284 8351
      3286 8346 3287 8345 3280 8335 3270 8330
      3267 8329
TIME...MOT...LOC 2247Z 331DEG 9KT 3275 8353

$$

GAC289-112300-
/O.CON.KFFC.SV.W.0420.000000T0000Z-080711T2300Z/
TWIGGS GA-
647 PM EDT FRI JUL 11 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR TWIGGS COUNTY...

AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED 
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED JUST 
NORTH OF HUBER...MOVING SOUTHEAST AT 11 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRICKS
MILL...FITZPATRICK...BULLARD AND JEFFERSONVILLE.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3254 8345 3273 8358 3281 8348 3284 8351
      3286 8346 3287 8345 3280 8335 3270 8330
      3267 8329
TIME...MOT...LOC 2247Z 331DEG 9KT 3275 8353

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:47 PM EDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 11, 3:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
347 PM EDT FRI JUL 11 2008

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FOCUS OF THUNDERSTORM DEVELOPMENT HAS SHIFTED INTO CENTRAL AND
SOUTH GEORGIA WITH THE DYING OLD FRONTAL TROUGH. MODELS ARE
INDICATING THAT THE FORECAST AREA WILL GET A SHOT OF DRIER AND
MORE STABLE AIR TOMORROW AS HIGH PRESSURE OVER THE MID ATLANTIC
COAST BUILDS SOUTHWEST INTO THE CAROLINAS. THUNDERSTORM ACTIVITY
WILL LIKELY BE AT A MINIMUM TOMORROW COMPARED TO THE PAST SEVERAL
DAYS. BETTER RAIN CHANCES RETURN SUNDAY AS A FAIRLY SHARP COLD
FRONT APPROACHES THE STATE FROM THE NORTHWEST. UPPER SUPPORT FOR
THIS SYSTEM IS PRETTY SLIM AS WOULD BE EXPECTED FOR THIS TIME OF
THE YEAR WITH THE MAIN ENERGY WELL NORTH OF THE STATE. BUT PLENTY
OF MOISTURE AND LOW LEVEL LIFT FOR CONVECTION. TEMPERATURES WILL
GENERALLY REMAIN AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE
SHORT TERM FORECAST PERIOD...OUTSIDE OF RAIN COOLED AREAS.

.LONG TERM /MONDAY THROUGH FRIDAY/...
UPPER PATTERN IS GOING THROUGH A DISTINCT CHANGE DURING THE
BEGINNING OF THE EXTENDED FORECAST PERIOD AS THE PERSISTENT RIDGE
THAT HAS BEEN OVER THE SOUTHEASTERN U.S. SHIFTS WEST. THE
RESULTANT NORTHWEST FLOW ALOFT SHOULD BE SUFFICIENT TO DRIVE THE
COLD FRONT SOUTH OF THE FORECAST AREA BY LATE MONDAY. A DRIER AND
WARM AIRMASS SETTLES INTO THE REGION AS THE UPPER FLOW REMAINS
WEAKLY NORTHWESTERLY AND A RELATIVELY STRONG SURFACE RIDGE BUILDS
OVER THE MID ATLANTIC COAST. THIS WOULD KEEP DIURNAL THUNDERSTORM
ACTIVITY TO A MINIMUM OVER THE REGION THROUGH THE MIDDLE OF NEXT
WEEK...ALTHOUGH WITH PLENTY OF AFTERNOON HEAT...MODERATE LOW LEVEL
MOISTURE AND ONLY WEAK REBUILDING OF THE UPPER LEVEL RIDGE OVER
THE REGION WILL KEEP AT LEAST A SLIGHT CHANCE POP IN THE FORECAST
THROUGH THE FORECAST PERIOD. TEMPERATURES WILL REMAIN AT OR A
LITTLE ABOVE SEASONAL NORMALS THROUGH THE EXTENDED FORECAST
PERIOD.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  92  69  91  70 /  30  10  10  40  50
ATLANTA         70  93  69  90  71 /  40  10  10  40  40
BLAIRSVILLE     66  90  68  84  66 /  30  30  20  50  50
CARTERSVILLE    69  91  69  88  68 /  40  20  20  50  50
COLUMBUS        72  94  72  93  73 /  40  20  10  40  30
GAINESVILLE     69  92  69  88  70 /  30  20  10  50  50
MACON           72  94  71  94  72 /  30  10   5  30  30
ROME            68  93  70  88  70 /  40  20  20  60  50
PEACHTREE CITY  69  90  70  91  69 /  40  10  10  40  40
VIDALIA         73  94  71  95  74 /  40  20  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Jul 11, 6:14 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
614 AM EDT FRI JUL 11 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
614 AM EDT FRI JUL 11 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND
EARLY EVENING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONT REMAINED STALLED IN FAR NORTH GEORGIA EARLY THIS
MORNING. HIGH PRESSURE ALOFT WAS LOCATED OVER SOUTHERN ALABAMA.  A
WARM...VERY MOIST...TROPICAL AIR MASS WAS IN PLACE ACROSS MOST OF
GEORGIA SOUTH OF THE FRONT...WITH SLIGHTLY COOLER..,DRIER AIR IN
EVIDENCE JUST TO THE NORTHEAST OF GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE
DANGEROUS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. ISOLATED
THUNDERSTORMS MAY PRODUCE DAMAGING DOWN BURST WINDS AND LOCALLY
VERY HEAVY RAIN. THE MOST FAVORED AREA FOR THUNDERSTORMS TODAY
WILL BE ACROSS WEST CENTRAL GEORGIA BETWEEN
ATLANTA...CARROLLTON...COLUMBUS...AND THOMASTON...MAINLY BETWEEN
NOON AND 8 PM EDT.

.DISCUSSION...
A WEAK FRONT DRAPED ACROSS FAR NORTH AND NORTHEAST GEORGIA THIS
MORNING WILL SINK VERY SLOWLY SOUTHWEST TODAY. AN AREA OF LOW-
LEVEL WIND CONVERGENCE IS PROGGED TO SAG SOUTHWARD IN ADVANCE OF
THE FRONT. A VERY MOIST...TROPICAL ENVIRONMENT REMAINS IN PLACE
SOUTH OF THE FRONT...WITH PRECIPITABLE WATER VALUES IN EXCESS OF
2.00 INCHES THIS MORNING. SLIGHTLY DRIER AIR WILL BEGIN TO CREEP
WESTWARD INTO NORTHEAST GEORGIA BY AFTERNOON. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST IN THE AREA
OF BEST LOW-LEVEL WIND CONVERGENCE ACROSS WEST CENTRAL
GEORGIA...THEN PROPAGATE OUTWARDS ALONG NUMEROUS THUNDERSTORM
OUTFLOW BOUNDARIES. STRONG INSTABILITY..WITH CAPES IN EXCESS OF
4000 ACROSS WEST CENTRAL GEORGIA BY AFTERNOON...DESPITE VERY
LIMITED DYNAMICS...SUGGESTS THAT ISOLATED DOWN BURST WINDS MAY BE
POSSIBLE WITH A FEW OF THE STRONGER THUNDERSTORMS. IN
ADDITION...WITH A TROPICAL LADEN AIR MASS...THUNDERSTORMS TODAY
WILL BE VERY EFFICIENT RAIN PRODUCERS...POTENTIALLY RESULTING IN 1
TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME AT A GIVEN LOCATION.
THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING.

DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH
THURSDAY...MAINLY DURING THE AFTERNOON AND EVENINGS. SLIGHTLY MORE
NUMEROUS ACTIVITY CAN BE EXPECTED SUNDAY AS ANOTHER WEAK COLD
FRONT DRIFTS INTO NORTH GEORGIA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS ARE
ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

19

In the hours before

Special weather statement, Jul 11, 5:05 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
505 PM EDT FRI JUL 11 2008

GAZ072-112130-
505 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JONES COUNTY UNTIL
530 PM EDT...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ROUND OAK...MOVING SOUTHEAST AT 14 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE ROUND OAK...WAYSIDE...CLINTON...BRADLEY...BLOUNTSVILLE
AND GRAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 11, 5:07 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
507 PM EDT FRI JUL 11 2008

GAZ102-112130-
507 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
STEWART COUNTY UNTIL 530 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FLORENCE MARINA STATE PERK...MOVING SOUTH AT
17 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
STEWART COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE
PERK AND OMAHA.
Special weather statement, Jul 11, 5:11 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
511 PM EDT FRI JUL 11 2008

GAZ083-084-112145-
511 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TWIGGS AND WILKINSON COUNTIES UNTIL 545 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GORDON...MOVING SOUTHEAST AT 14 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TWIGGS AND WILKINSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE GORDON...IVEY...MYRICKS MILL...
NICKLESVILLE...MCINTYRE...JEFFERSONVILLE...IRWINTON...DANVILLE AND
ALLENTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jul 11, 5:29 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT FRI JUL 11 2008

GAZ089-090-112215-
529 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 615 PM EDT...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FORT BENNING SOUTH...MOVING SOUTHEAST AT 11
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 615 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT
BENNING...FORT BENNING SOUTH...JAMESTOWN AND CUSSETA. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
534 PM EDT FRI JUL 11 2008

GAZ110-111-112215-
534 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TELFAIR AND WHEELER COUNTIES UNTIL 615 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TOWNS...MOVING SOUTHEAST AT 44 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TELFAIR AND WHEELER COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE TOWNS...JORDAN...SCOTLAND AND LUMBER
CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT FRI JUL 11 2008

GAZ058-059-071-112230-
554 PM EDT FRI JUL 11 2008

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...BUTTS AND
JASPER COUNTIES UNTIL 630 PM EDT...

AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JACKSON...MOVING SOUTHEAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
MONROE...BUTTS AND JASPER COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS
IN THE PATH OF THIS STORM INCLUDE WORTHVILLE...JACKSON...INDIAN
SPRINGS STATE PARK...BLOUNT...FLOVILLA AND BERNER. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 5:48 PM EDTSevere Thunderstorm WarningFFCTelfair, Wheeler25 min
Jul 11, 7:03 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs42 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.